Jump to content
CrazyBoards.org

Can't sleep on tegretol, any suggestions?


Recommended Posts

Greetings,

 

So I HAVE to be on tegretol for mood stabilization, least for the mean time. Nothing else works and I've tried pretty much every other mood stabilzer. Though, tegretol messes up my sleep, like I can't sleep on it, and if I do get some sleep, I feel sluggish and exhausted like I didn't sleep at all. Insert seroquel. I take between 50mg-100mg a night of instant release seroquel. However, I have developed some twitching from seroquel. I'm looking to replace the seroquel with something else that will help me sleep. Any suggestions? I need something that will counteract the tegretol's 'wakeful' effect. Normally, I don't have a problem with sleep, but on tegretol, I do. 

Link to comment
Share on other sites

I have never experienced a "wakefulness" effect from Tegretol. I'm not saying you aren't, just that I don't and I find that interesting. To me Tegretol is neutral.

 

Are you absolutely sure that Seroquel is the reason for the twitching? I ask because Tegretol causes me to twitch, sometimes a lot. Sometimes the twitching gets so bad that the muscle will go into a cramp. I am sure it is the Tegretol because I've had it ever since I've been on Tegretol and before my other current meds.

 

I'm guessing that sedating antidepressants are out of the question if you have bipolar. Seroquel is a great med for sleep. Have you asked for something to combat the twitches and see how that goes?

 

There are other meds for sleep with which I'm not familiar, and I advise you to talk all your options over with your pdoc.

Link to comment
Share on other sites

Yeah, it's the seroquel causing the twitching. In fact, I have developed tardive diskenia from it. Not significant TD, but noticable for sure. I've since come off seroquel xr, which I was on for 1-2 years, at about 300xr. Now, I take tegretol, but I can't sleep without the 50mg of seroquel. I'm working with my p doc to find something besides seroquel, though it has been difficult. 

Link to comment
Share on other sites

Tegretol works as an anti-manic for me and always was neutral for me for sleep. Seroquel gives me akathisia even at low doses. I hate the stuff.

 

Are you sure that your bipolar is controlled? Maybe talk to your doc about taking more Tegretol. ? That's the first thing I wonder about. I have had insomnia since childhood. I have to figure out if it is mood or the same old problem. If it is worse than usual, then mood comes into question and taking more anti-manic is usually the answer. Sleeping pills lost their efficacy a long time ago. Clonazapam is the only thing that still helps.

Link to comment
Share on other sites

Yeah, it's the seroquel causing the twitching. In fact, I have developed tardive diskenia from it. Not significant TD, but noticable for sure. I've since come off seroquel xr, which I was on for 1-2 years, at about 300xr. Now, I take tegretol, but I can't sleep without the 50mg of seroquel. I'm working with my p doc to find something besides seroquel, though it has been difficult. 

 

Did your doctor diagnose you with TD? Because TD with Seroquel alone is very rare, especially at that dose. Twitching alone is usually not TD.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...